Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

High bilirubin levels. Nausea after eating high fat foods. Investigate further?

Just wondering, my bilirubin level is 26 from my doctor in New Zealand. Not quite sure what that means - she said it was not dangerous, but highish. I do notice when I eat high fat or wine, I get very nauseaus. Should I get further tests, does simply eating low fat take care of the problem? I do urinate quite a bit and sometimes get up twice at night. I am not diabetic or overweight .
Asked On : Thu, 14 Feb 2013
Answers:  2 Views:  261
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Hello, nancy,
The number that you mention for Bilirubin level 26 seems wrong.
Probably 2.6 mg. You would be extremely jaundiced and in liver
failure if the Bilirubin level was 26 mg.
I definitely think you should get a complete liver profile which
includes all the enzymes , protein, albumin and globulin, blood
count ,prothrombin time ,even Hepatitis screening.
You should also get a sonogram of the liver and gallbladder to
rule out gallstones and fatty liver.
Especially fatty foods can trigger gallbladder attacks.
Hope this will be of assistance to you.
I wish you well.
Answered: Thu, 14 Feb 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Your doctor is right as your bilirubin levels of 26 micromol/ L is just a bit above the normal level.
You must get estimation of other liver enzymes like SGOT and SGPT done to see whether hepatitis is there or not.
Such mild rise of bilirubin doesn't need any medication.
Just take light food and avoid fatty food and alcohol.
Take plenty of fresh fruits and fruit juices.
If all other liver enzymes are normal,then it can be a case of GILBERT'S SYNDROME..
Consult a doctor and get liver function tests done.
Answered: Fri, 15 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor